Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 22, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 17, 2024, 7:44 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Jul 18, 2024, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2024, 7:44 PM EDT (23:44 UTC)
- In effect from
- Jul 18, 2024, 6:00 AM EDT
- Expired
- Jul 18, 2024, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC
The radar
The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539 WHUS42 KILM 172344 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 744 PM EDT Wed Jul 17 2024 NCZ106-108-SCZ056-180800- /O.CAN.KILM.BH.S.0021.000000T0000Z-240718T0000Z/ /O.NEW.KILM.BH.S.0022.240718T1000Z-240719T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 744 PM EDT Wed Jul 17 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-180800- /O.CAN.KILM.RP.S.0017.000000T0000Z-240718T0000Z/ /O.NEW.KILM.RP.S.0018.240718T1000Z-240719T0000Z/ Coastal Brunswick- 744 PM EDT Wed Jul 17 2024 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ SCZ054-180800- /O.NEW.KILM.RP.S.0018.240718T1000Z-240719T0000Z/ Coastal Horry- 744 PM EDT Wed Jul 17 2024 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents expected. A strong south to north longshore current is also expected. * WHERE...Coastal Horry County. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ 21
3 follow-up statements
180 WHUS42 KILM 180835 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 435 AM EDT Thu Jul 18 2024 NCZ106-108-SCZ056-190000- /O.CON.KILM.BH.S.0022.240718T1000Z-240719T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 435 AM EDT Thu Jul 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-SCZ054-190000- /O.CON.KILM.RP.S.0018.240718T1000Z-240719T0000Z/ Coastal Brunswick-Coastal Horry- 435 AM EDT Thu Jul 18 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Coastal Brunswick County. In South Carolina, Coastal Horry County. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
558 WHUS42 KILM 181500 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1100 AM EDT Thu Jul 18 2024 NCZ106-108-SCZ056-190000- /O.CON.KILM.BH.S.0022.000000T0000Z-240719T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 1100 AM EDT Thu Jul 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-SCZ054-190000- /O.CON.KILM.RP.S.0018.000000T0000Z-240719T0000Z/ Coastal Brunswick-Coastal Horry- 1100 AM EDT Thu Jul 18 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. There is also a strong south to north longshore current for Horry County beaches. * WHERE...In North Carolina, Coastal Brunswick County. In South Carolina, Coastal Horry County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ LEW
638 WHUS42 KILM 182347 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 747 PM EDT Thu Jul 18 2024 NCZ106-108-SCZ056-190100- /O.EXP.KILM.BH.S.0022.000000T0000Z-240719T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 747 PM EDT Thu Jul 18 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ NCZ110-SCZ054-190100- /O.EXP.KILM.RP.S.0018.000000T0000Z-240719T0000Z/ Coastal Brunswick-Coastal Horry- 747 PM EDT Thu Jul 18 2024 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 17, 4:04 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 17, 4:04 PM EDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
404 PM EDT Wed Jul 17 2024
.SYNOPSIS...
Shower and thunderstorm coverage will increase ahead of an
approaching cold front on Thursday and Friday. The front will
linger near or north of the area through the weekend. Rain
chances will remain elevated through Monday with temperatures
running near to slightly below normal. Unsettled weather may
continue into early next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
Forecast area remains between Bermuda High/5h ridge offshore and a
slow moving cold front/5h trough drifting southeast from the Upper
Midwest and Great Lakes. Deep southwest flow continues to pump
abundant moisture over the region, maintaining the heat and humidity
in the area through Thu. Precipitable water will remain above 2",
occasionally exceeding 2.25", through the near term with the
freezing level around 16k ft. This will lead to a very deep warm
cloud layer, creating the potential for efficient rain producing
storms both through the remainder of this afternoon into evening and
again Thu afternoon. Storm motion will be around 15 kt, so potential
for flooding is limited and would be in areas affected by multiple
storms in quick succession.
Storms thus far have been slow to develop, but with areas where
SBCAPE values are over 3500 J/kg expect to see storms thriving for
the next several hours, once they get going. Temperatures Thu
afternoon will be a bit cooler (outside of areas affected by storms
this morning), but will still support another round of afternoon and
evening showers and thunderstorms. The mid-levels may become
slightly more favorable for development, leading to storms
developing a bit earlier along the sea breeze, the Piedmont trough
and any lingering convective boundaries. Forecast soundings show an
increase in shear Thu compared to this afternoon, increasing
potential for a few strong to severe storms. Temperatures and
dewpoints will once again lead to heat index values right around
105. Another heat advisory may be needed to tomorrow afternoon.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
An abnormally unsettled period is expected as a mid-upper
shortwave trough pivots through New England with some trailing
vorticity reaching into the upper Mid-Atlantic region over
Thursday night into Friday. This will drive weak height falls
and a surface cold front down into the Carolinas, with the front
stalling out nearby or just to our north on Friday before
lifting back northward. The result will be scattered to perhaps
numerous showers and thunderstorms across the area on Thursday
evening and again on Friday. One possible limiting factor is
subtle height rises and weak subsidence during the afternoon and
evening on Friday that would keep coverage in the scattered
realm. Nevertheless, PWAT values around 2.25" will keep heavy
rainfall capable of producing flash flooding a concern, and the
Weather Prediction Center has highlighted the vast majority of
the region in a "slight" risk (threat level 2 out of 4) for
flash flooding over Thursday night and Friday. Although
effective shear will be weak to modest at best at our latitude,
a low threat for severe thunderstorms with damaging winds
produced by wet microbursts will be possible on Thursday evening
and again on Friday. After morning lows in the low-mid 70s,
high temperatures are expected to be limited by showers and
storms and their associated debris clouds, with highs in the
upper 80s expected by midday before storms get going.
On Saturday, mid-level ridging builds back in and pushes the
stalled front back north. With PWATs remaining around 2-2.2",
heavy rainfall will remain a concern, but overall coverage
should decrease somewhat as the surface front will be further
away. Nevertheless, mid-level impulses may be able to provide
subtle lift at the right time to enhance coverage during the
afternoon, or to produce storms northwest of our area which
could come down later in the day as a semi-organized line, but
it is difficult to forecast these impulses and their timing, so
PoPs are kept in the low likely range at this time. Similar
temperatures to Friday are expected, with morning lows in the
low-mid 70s and highs around 90F.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
With mid-level ridging and Bermuda high pressure dominating, a
return to a more typical summertime pattern is anticipated with
daily isolated to scattered convection each day. However,
guidance suggests that a mid-level shortwave or even a closed
low will dive into the central plains and send a stream of
impulses into our region for early next week. Depending on the
position of this shortwave and the timing and location of
impulses, we may see enhancements to the coverage of convection,
or these may be seen northwest of our area. Ultimately, PoPs
will remain above the climatological norm for the time being
until the evolution of this potential closed low becomes
clearer. Otherwise, with PWATs remaining in the 2-2.2" range
through the extended, heavy rainfall and localized flash
flooding will remain a concern with any thunderstorms.
Temperatures should remain near to slightly below normal (for
the first time in a while) as showers, storms, and debris clouds
keep us from seeing a full day of unrestricted heating. Thus,
highs around 90F and lows in the low-mid 70s are expected each
day.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Widespread VFR currently, but starting to see first signs of
convection developing west of I-95. Storms will develop during
the next 1-2 hours in this area then start moving toward the
coast. The earlier storms along the coast have resulted in a
thick cirrus shield which has limited instability along the
coast and may keep ILM from seeing additional convection. Both
CRE and MYR will have a better shot at being affected by storms
in the late afternoon and evening, although the cirrus is also
affecting these areas.
As has been the case the last few days, storms will weaken in
the evening with VFR returning for the overnight hours. Boundary
layer winds will keep fog at bay despite the abundant moisture.
Strong south to southwest winds continue Thu with another round
of showers and thunderstorms likely. However, storm development
is likely to occur around or after 18Z.
Extended Outlook...Potential for afternoon and evening MVFR/IFR
from showers and thunderstorms through Monday.
&&
.MARINE...
Through Thursday...
Southwest flow 15-20 kt with higher gusts will continue tonight and
Thu as Bermuda High lingers off the coast. Marginal SCA remains in
effect for gusts 25 kt. Seas will remain 3-5 ft with a southerly
wind wave being the dominant wave. A southeast swell around 10
seconds will also be present.
Thursday night through Monday...
With Bermuda high pressure remaining in control of the low-level
flow, generally south to southwest winds will persist through
the period. Enhanced flow in the 15-20 kt range early in the
period will subside as the pressure gradient weakens over
Thursday night, leaving speeds in the 10-15 kt range through
Monday. Waves initially in the 3-5 ft range primarily due to
wind waves will subside into the 2-3 ft range for the remainder
of the period. Southerly wind waves will remain a constant
contributor while the southeasterly 8-9 sec swell looks to pick
up again with 2-3 ft swells returning for Saturday night and
beyond.
&&
.TIDES/COASTAL FLOODING...
Other - Rip Currents - Strong Longshore Currents:
Breezy southerly flow courtesy of a rather tight pressure
gradient between the inland trough and Bermuda high pressure
will lead to an enhanced rip current risk and moderate to strong
south- to-north longshore current through tomorrow.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 8 PM EDT this evening for NCZ087-096-099-
105>110.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
High Risk for Rip Currents until 8 PM EDT this evening for NCZ110.
SC...Heat Advisory until 8 PM EDT this evening for SCZ017-023-024-
032-033-039-054>056-058-059.
Beach Hazards Statement until 8 PM EDT this evening for SCZ056.
MARINE...Small Craft Advisory until 9 AM EDT Thursday for AMZ250-252-
254-256.
&&
SYNOPSIS...ILM
NEAR TERM...III
SHORT TERM...ABW/TR
LONG TERM...ABW/TR
AVIATION...III
MARINE...III/ABW
TIDES/COASTAL FLOODING...ILMHazardous weather outlook, Jul 17, 3:19 PM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 319 PM EDT Wed Jul 17 2024 NCZ110-181930- Coastal Brunswick- 319 PM EDT Wed Jul 17 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated rip current risk through the weekend. Isolated strong to severe thunderstorms Thursday. Isolated flooding from showers and thunderstorms possible through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ056-181930- Coastal Pender-Coastal New Hanover-Coastal Georgetown- 319 PM EDT Wed Jul 17 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Heat Advisory. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated rip current risk Thursday. Isolated strong to severe thunderstorms Thursday. Isolated flooding from showers and thunderstorms possible through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-181930- Coastal Horry- 319 PM EDT Wed Jul 17 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated rip current risk Thursday. Isolated strong to severe thunderstorms Thursday. Isolated flooding from showers and thunderstorms possible through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 181930- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 319 PM EDT Wed Jul 17 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to severe thunderstorms Thursday. Isolated flooding from showers and thunderstorms possible through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-181930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 319 PM EDT Wed Jul 17 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THURSDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Isolated strong to severe thunderstorms Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 17, 4:58 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Wilmington NC
458 PM EDT Wed Jul 17 2024
SCZ033-055-058-172130-
Marion SC-Inland Georgetown SC-Central Horry SC-
458 PM EDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GEORGETOWN...
SOUTHWESTERN HORRY AND SOUTH CENTRAL MARION COUNTIES THROUGH 530 PM
EDT...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dongola, or 11 miles southwest of Conway, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Red Hill, Bucksville, Dongola, Pee Dee Crossroads, Yauhannah, and
Bucksport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3361 7920 3374 7936 3378 7933 3378 7932
3379 7932 3390 7923 3374 7900
TIME...MOT...LOC 2057Z 223DEG 12KT 3374 7923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LEWSpecial weather statement, Jul 17, 6:43 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wilmington NC
643 PM EDT Wed Jul 17 2024
SCZ023-172330-
Darlington SC-
643 PM EDT Wed Jul 17 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DARLINGTON COUNTY
THROUGH 730 PM EDT...
At 643 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Clyde, or 10 miles west of Hartsville, moving east
at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hartsville, North Hartsville, Clyde, Lydia, Kellytown, Oats, and
Carolina Pines Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3449 8005 3449 8003 3427 8003 3424 8012
3427 8014 3428 8013 3430 8016 3432 8017
3437 8018 3434 8021 3433 8024 3434 8025
3435 8028 3437 8029
TIME...MOT...LOC 2243Z 268DEG 8KT 3442 8026
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21Special weather statement, Jul 17, 7:14 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
714 PM EDT Wed Jul 17 2024
SCZ023-172345-
Darlington SC-
714 PM EDT Wed Jul 17 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL DARLINGTON COUNTY THROUGH
745 PM EDT...
At 714 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Oats, or 8 miles southeast of Hartsville, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hartsville, Darlington, North Hartsville, Dovesville, Lydia,
Darlington Raceway, Auburn, Swift Creek, Oats, Floyd, Kellytown,
Florence Darlington Technical College Main Campus, and Carolina Pines
Regional Medical Center.
This includes the following highways...
Interstate 20 between mile markers 129 and 133.
Interstate 95 in South Carolina mile marker 146 and near mile marker
167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3449 8005 3449 8002 3450 7999 3449 7996
3450 7992 3425 7975 3425 7981 3424 7983
3419 8006 3426 8013 3428 8013 3430 8016
3433 8018 3436 8018
TIME...MOT...LOC 2314Z 241DEG 11KT 3426 8002
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:12 AM EDT | Small Craft Advisory | ILM | 29 hr | |
| Jul 17, 7:47 AM EDT | Special Marine Warning | ILM | 43 min | |
| Jul 17, 8:39 AM EDT | Special Marine Warning | ILM | 51 min | |
| Jul 17, 9:36 AM EDT | Special Marine Warning | ILM | 43 min | |
| Jul 17, 10:35 AM EDT | Special Marine Warning | ILM | 31 min | |
| Jul 17, 11:09 AM EDT | Special Marine Warning | ILM | 66 min | |
| Jul 17, 7:44 PM EDT | Rip Current Statement | ILM | Brunswick | 24 hr |
| Jul 17, 4:58 PM EDT | Special Weather Statement | ILM | Horry | 32 min |
| Jul 17, 5:03 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry, Marion | 27 min |
| Jul 17, 6:43 PM EDT | Special Weather Statement | ILM | Darlington | 47 min |
| Jul 17, 7:14 PM EDT | Special Weather Statement | ILM | Darlington | 31 min |
| Jul 17, 7:53 PM EDT | Special Weather Statement | ILM | Florence | 37 min |
Nearby
Beach Hazards Statements in North Carolina, 2024Beach Hazards Statements in South Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.